Alert archive / Missouri / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 151, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jun 15, 2019, 8:09 PM CDT for Jackson County, Lafayette County, Missouri. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2019, 8:09 PM CDT (01:09 UTC)
- Expired
- Jun 15, 2019, 9:00 PM CDT
- In force
- 51 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Jackson County, MO, Lafayette County, MO
The radar
The Pleasant Hill radar (KEAX), 30 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 7:07 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 1.2 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2187 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1565 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.8
The text
As transmitted.
131
WUUS53 KEAX 160109
SVREAX
MOC095-107-160200-
/O.NEW.KEAX.SV.W.0151.190616T0109Z-190616T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Kansas City/Pleasant Hill MO
809 PM CDT Sat Jun 15 2019
The National Weather Service in Pleasant Hill has issued a
* Severe Thunderstorm Warning for...
Southwestern Lafayette County in west central Missouri...
East central Jackson County in west central Missouri...
* Until 900 PM CDT.
* At 809 PM CDT, a severe thunderstorm was located over Buckner,
moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Independence, Blue Springs, Grain Valley, Oak Grove, Odessa,
Buckner, Wellington, Levasy, Napoleon and Bates City.
This includes Interstate 70 in Missouri between mile markers 25 and
38.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3905 9431 3913 9427 3914 9390 3896 9396
TIME...MOT...LOC 0109Z 282DEG 18KT 3910 9421
HAIL...1.00IN
WIND...60MPH
$$
Barham3 follow-up statements
821
WWUS53 KEAX 160121
SVSEAX
Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
821 PM CDT Sat Jun 15 2019
MOC095-107-160200-
/O.CON.KEAX.SV.W.0151.000000T0000Z-190616T0200Z/
Lafayette MO-Jackson MO-
821 PM CDT Sat Jun 15 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR SOUTHWESTERN LAFAYETTE AND EAST CENTRAL JACKSON COUNTIES...
At 820 PM CDT, a severe thunderstorm was located near Levasy, or near
Buckner, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Independence, Blue Springs, Grain Valley, Oak Grove, Odessa, Buckner,
Wellington, Levasy, Napoleon and Bates City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3904 9428 3913 9425 3914 9390 3896 9396
TIME...MOT...LOC 0120Z 282DEG 18KT 3909 9414
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
Barham213
WWUS53 KEAX 160136
SVSEAX
Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
836 PM CDT Sat Jun 15 2019
MOC095-107-160200-
/O.CON.KEAX.SV.W.0151.000000T0000Z-190616T0200Z/
Lafayette MO-Jackson MO-
836 PM CDT Sat Jun 15 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR SOUTHWESTERN LAFAYETTE AND EAST CENTRAL JACKSON COUNTIES...
At 836 PM CDT, a severe thunderstorm was located near Wellington, or
near Odessa, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Grain Valley, Oak Grove, Odessa, Wellington, Levasy, Napoleon and
Bates City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3902 9420 3913 9416 3914 9390 3896 9396
TIME...MOT...LOC 0136Z 282DEG 18KT 3907 9403
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
Barham389
WWUS53 KEAX 160154
SVSEAX
Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
854 PM CDT Sat Jun 15 2019
MOC095-107-160204-
/O.EXP.KEAX.SV.W.0151.000000T0000Z-190616T0200Z/
Lafayette MO-Jackson MO-
854 PM CDT Sat Jun 15 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN LAFAYETTE AND
EAST CENTRAL JACKSON COUNTIES WILL EXPIRE AT 900 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small hail
and gusty winds are still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
west central Missouri.
LAT...LON 3902 9420 3913 9416 3914 9390 3896 9396
TIME...MOT...LOC 0154Z 282DEG 18KT 3905 9393
$$
BarhamWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 7:07 PM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, Jun 15, 7:07 PM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 707 PM CDT Sat Jun 15 2019 .Discussion... Issued at 251 PM CDT SAT JUN 15 2019 Main focus in the short-term is potential for thunderstorms late this afternoon into the overnight hours. Departing shortwave trough over Illinois has temporarily resulted in subsidence in its wake, noted by lack of cumulus field. The approach of another weak wave has helped spawn agitated cumulus along and just behind a surface cold front in far northern Kansas and southern Nebraska into far northern Missouri. Convection is expected to continue to grow with time within this zone, and CAMs suggest more expansive development along the front later this evening as the boundary sags towards the Interstate 70 corridor. Environment is characterized by weakening CIN and increasing instability, and with marginally supportive deep layer shear for organized storms, strong to severe storms will remain a possibility through the mid-evening hours. The primary severe weather threats will be large hail early in the storm evolution, transitioning to periodic damaging wind gusts. A broken line of storms is expected to approach the KC Metro/Interstate 70 corridor between 10pm and midnight. As convection shifts south of the Interstate, nocturnal cooling and cold-pool imbalance should aid in a gradual weakening trend of storm organization and intensity. Cold front is anticipated to slide south towards the southern forecast area by midday Sunday. This should keep best thunderstorm chances Sunday and Monday generally south of Interstate 70. Next best chance for widespread thunderstorms arrives Tuesday night into Wednesday as the next upper trough approaches the area. && .Aviation...(For the 00Z TAFS through 00Z Sunday Evening) Issued at 707 PM CDT SAT JUN 15 2019 VFR conditions will prevail over much of the next 24 hours. Only issue will be the near term, this evening, as an area of thunderstorms develops along a weak cold front settling south across the region. These storms should settle and/or move south and east later in the evening. Otherwise, expect winds behind the front to prevail from the north. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Blair Aviation...Cutter
Hazardous weather outlook, Jun 15, 5:04 AM CDT, 15 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 504 AM CDT Sat Jun 15 2019 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-161015- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 504 AM CDT Sat Jun 15 2019 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Severe potential will exist late this afternoon and evening. All modes of severe weather will be possible, however, damaging winds and large hail will be the primary threats. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Sunday through Friday Strong storms may be ongoing early Sunday morning and will impact storm development and placement later in the day. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Local storm report, Jun 15, 7:21 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
721 PM CDT SAT JUN 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0719 PM TSTM WND GST 5 SSW TRENTON 40.01N 93.67W
06/15/2019 E60 MPH GRUNDY MO PUBLIC
&&
CBSpecial weather statement, Jun 15, 7:23 PM CDT, 46 minutes before
Special Weather Statement National Weather Service Kansas City/Pleasant Hill MO 723 PM CDT Sat Jun 15 2019 MOZ014-022-023-160115- Daviess MO-Livingston MO-Caldwell MO- 723 PM CDT Sat Jun 15 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DAVIESS... NORTHEASTERN CALDWELL AND SOUTHWESTERN LIVINGSTON COUNTIES UNTIL 815 PM CDT... At 723 PM CDT, Doppler radar was tracking a strong thunderstorm over Hamilton, moving east at 25 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Hamilton, Breckenridge, Utica, Ludlow, Mooresville, Lock Springs and Dawn. A Severe Thunderstorm Watch remains in effect until 200 AM CDT for north central Missouri. LAT...LON 3972 9408 3986 9404 3985 9358 3962 9363 TIME...MOT...LOC 0023Z 275DEG 23KT 3978 9397 Barham
Local storm report, Jun 15, 7:27 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
727 PM CDT SAT JUN 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 PM HAIL JAMESPORT 39.97N 93.80W
06/15/2019 E1.25 INCH DAVIESS MO PUBLIC
&&
CBLocal storm report, Jun 15, 7:46 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
746 PM CDT SAT JUN 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND DMG 1 ESE TRENTON 40.08N 93.60W
06/15/2019 GRUNDY MO PUBLIC
2 FOOT DIAMETER TREE BLOWN DOWN.
&&
CBLocal storm report, Jun 15, 7:50 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
750 PM CDT SAT JUN 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0734 PM HAIL LAREDO 40.03N 93.45W
06/15/2019 E1.50 INCH GRUNDY MO PUBLIC
&&
CBSpecial weather statement, Jun 15, 8:03 PM CDT, 6 minutes before
Special Weather Statement National Weather Service Kansas City/Pleasant Hill MO 803 PM CDT Sat Jun 15 2019 MOZ007-008-017-160145- Schuyler MO-Putnam MO-Adair MO- 803 PM CDT Sat Jun 15 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ADAIR...SOUTHEASTERN PUTNAM AND SOUTHERN SCHUYLER COUNTIES UNTIL 845 PM CDT... At 803 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles north of Novinger, or 12 miles northwest of Kirksville, moving east at 40 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Queen City, Greentop, Downing and Worthington. A Severe Thunderstorm Watch remains in effect until 200 AM CDT for north central and northeastern Missouri. LAT...LON 4027 9278 4039 9280 4050 9235 4028 9235 TIME...MOT...LOC 0103Z 258DEG 33KT 4034 9272 Barham
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 7:16 PM CDT | Severe Thunderstorm Warning | EAX | Grundy, Linn, Livingston, Sullivan | 44 min |
| Jun 15, 7:23 PM CDT | Special Weather Statement | EAX | Caldwell | 52 min |
| Jun 15, 7:27 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Jackson, Lafayette, Ray | 48 min |
| Jun 15, 7:38 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Daviess, Livingston | 52 min |
| Jun 15, 7:52 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Sullivan | 38 min |
| Jun 15, 8:03 PM CDT | Special Weather Statement | EAX | Schuyler | 42 min |
| Jun 15, 8:11 PM CDT | Special Weather Statement | EAX | Adair | 49 min |
| Jun 15, 8:18 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Linn, Livingston | 42 min |
| Jun 15, 8:42 PM CDT | Special Weather Statement | EAX | Caldwell | 48 min |
| Jun 15, 8:51 PM CDT | Special Weather Statement | EAX | Carroll | 39 min |
| Jun 15, 8:54 PM CDT | Special Weather Statement | EAX | Lafayette | 51 min |
| Jun 15, 9:14 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Linn, Livingston | 46 min |
| Jun 15, 9:17 PM CDT | Special Weather Statement | EAX | Macon | 43 min |
| Jun 15, 9:26 PM CDT | Special Weather Statement | EAX | Carroll | 49 min |
| Jun 15, 9:37 PM CDT | Special Weather Statement | EAX | Chariton | 53 min |
| Jun 15, 9:49 PM CDT | Areal Flood Advisory | EAX | Chariton, Linn, Livingston | 3 hr |
| Jun 15, 9:54 PM CDT | Special Weather Statement | EAX | Jackson, Lafayette | 51 min |
| Jun 15, 9:57 PM CDT | Special Weather Statement | EAX | Carroll, Ray | 48 min |
| Jun 15, 9:59 PM CDT | Special Weather Statement | EAX | Randolph | 46 min |
| Jun 15, 10:49 PM CDT | Special Weather Statement | EAX | Lafayette, Saline | 41 min |
| Jun 15, 10:50 PM CDT | Special Weather Statement | EAX | Randolph | 40 min |
| Jun 16, 3:40 AM CDT | Special Weather Statement | EAX | Bates | 50 min |
| Jun 16, 4:23 AM CDT | Areal Flood Advisory | EAX | Bates, Henry | 3 hr |
| Jun 16, 4:12 PM CDT | Special Weather Statement | EAX | Macon | 33 min |
| Jun 16, 4:56 PM CDT | Special Weather Statement | EAX | Macon | 34 min |
| Jun 16, 5:08 PM CDT | Special Weather Statement | EAX | Cooper | 37 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.